Alert archive / New Jersey / Special Marine Warnings in 2010
Special Marine Warning 52, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 29, 2010, 11:48 AM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2010, 11:48 AM EDT (15:48 UTC)
- Expired
- Jul 29, 2010, 12:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 29, 11:08 AM EDT, 40 minutes earlier.
Area forecast discussion, Jul 29, 11:08 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EDT THU JUL 29 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TODAY. HIGH PRESSURE WITH
COOLER AND DRIER AIR WILL ARRIVE TONIGHT AND REMAIN INTO
EARLY SATURDAY. ANOTHER SERIES OF DISTURBANCES WILL BRING
MORE SHOWERS LATER SATURDAY INTO SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE COLD FRONT IS SLOWLY MAKING ITS WAY TOWARD THE AREA AND IS
CURRENTLY DRAPED ACROSS PENNSYLVANIA, ALMOST HORIZONTAL LOOKING
IN NATURE. OUT AHEAD OF THE FRONT, A PRE- FRONTAL TROUGH CONTINUES
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
THE LATEST FORECAST FROM THE STORM PREDICTION CENTER PLACES THE
SOUTHERN HALF OF OUR CWA UNDER SLIGHT RISK FOR TODAY. THEREFORE,
WE HAVE UPDATED THE FORECAST AND INCLUDED ENHANCED WORDING IN THE
ZONES. GREATEST THREAT LOOKS TO BE WINDS AT THIS TIME. WITH AN
ALREADY UNSTABLE ATMOSPHERE UPON US AND CONVECTIVE TEMPS IN THE
UPPER 80S TO LOWER 90S, WE CAN EXPECT STORMS TO CONTINUE POPPING
UP THROUGH THE LATE MORNING. ALONG WITH SHEAR AROUND 30-35 KTS AND
CAPES UP OVER 1000 J/KG IT COULD MAKE FOR AN INTERESTING
AFTERNOON. ALTHOUGH HELICITY VALUES REMAIN LOW AT THIS TIME, WE
CAN NOT RULE OUT ANY POSSIBLE ROTATION WITHIN ANY STORMS. EXPECT
CONVECTIVE MODE TO BE BOW SEGMENTS AND LINE SEGMENTS. THERE IS
PLENTY OF MOISTURE TO TAP INTO AS PRECIPITABLE WATER VALUES ARE UP
NEAR 2 INCHES, AS PER THE KOKX AND KIAD SOUNDINGS THIS MORNING,
AND WE HAVE ADDED HEAVY RAINFALL INTO THE ZONE FORECAST. CONVECTIVE
CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH THIS
EVENING.
HI CHC TO LOW LIKELY POPS WERE RETAINED FOR TODAY AS THE FRONT
WILL CONTINUE TO PUSH THROUGH AND MOIST AND UNSTABLE AIR WILL BE
IN PLACE.
TEMPS TODAY IN THE UPPER 80S TO LOW 90S. HUMIDITY LEVELS WILL BE
HIGH TODAY, ESPECIALLY ACROSS DELAWARE, EASTERN SHORE OF MARYLAND
AND SOUTHEASTERN NEW JERSEY WHERE THE HEAT INDEX MAY EXCEED 100
DEGREES. CONDITIONS SHOULD IMPROVE TOWARD EVENING AS DRIER AIR
FLOODS IN BEHIND THE FRONT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A TRANQUIL PERIOD FORESEEN. HIGH PRESSURE WILL BUILD IN BEHIND THE
DEPARTING FRONT TONIGHT AND THEN SLOWLY BUILD OVER THE REGION. A
FEW SCATTERED SHOWERS MAY LINGER THIS EVENING ACROSS THE SOUTHERN
COUNTIES. THE HIGH SHOULD CREST OVER THE AREA SATURDAY BEFORE
HEADING EAST.
GENERALLY FAIR WEATHER WILL OCCUR WITH THE HIGH. TEMPERATURES WILL
STILL BE VERY WARM...BUT THE HUMIDITY LEVELS WILL BE QUITE A BIT
LESS THAN THE PAST FEW DAYS. HIGH TEMPERATURES WILL BE IN THE MID
TO UPPER 80S IN MANY AREAS WITH LOWS MOSTLY IN THE LOW TO MID 60S.
COOLER OVERNIGHT LOWS WILL EXIST ACROSS THE SOUTHERN POCONOS AND
NRN NJ WHERE MID 50S MAY OCCUR BOTH NIGHTS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODEL GUIDANCE CHARACTERIZES THE START OF THE LONG TERM PERIOD WITH
A TROUGH ALONG THE EAST COAST...WHICH IS PROGGED TO MOVE ONLY SLOWLY
EASTWARD EARLY NEXT WEEK. THE TROUGH EVENTUALLY CLOSES OFF JUST OFF
THE CENTRAL MID ATLANTIC COAST. A WAVE MOVING ALONG THE SURFACE
FRONT TO OUR SOUTH SUNDAY COULD SPARK SCATTERED CONVECTION IN THE
INCREASINGLY WARM AND UNSTABLE RETURN FLOW...AND CHANCE CONVECTION
WAS LINGERED INTO MONDAY AS THE CHANGE OF AIR-MASS WOULD APPEAR TO BE
RATHER DRAWN OUT. HIGH PRESSURE NOSING IN FROM THE NORTHEAST...AND
MORE STABLE CONDITIONS...ARGUED FOR NO POPS TUESDAY AND WEDNESDAY.
TEMPERATURES SHOULD BE MORE SEASONABLE FOR THE LONG TERM PERIOD WITH
HIGHS IN THE LOWER AND MID 80S...AS THE STRONG UPPER RIDGE AND HOT
AIR-MASS FROM TEXAS TO THE LOWER MISSISSIPPI VALLEY IS PREVENTED FROM
BUILDING TOO FAR EASTWARD...AND MORE IMPORTANTLY NORTHEASTWARD...BY
THE LONG WAVE TROUGH IN THE WESTERN ATLANTIC.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAY...VFR BUT BRIEFLY IFR IN SCT HEAVY SHOWERS/TSTMS. RECENT WARNABLE
STORM E OF OF PIT IS PROBABLY A SIGN OF STRONG ACTIVITY TO COME EARLY
AND MID AFTN SOMEWHERE ALONG AND SE OF A KILG-KPHL-KBLM LINE. ML CAPE
OVER 1200J PLUS THE ABERDEEN MD AND KIAD 12Z SOUNDINGS THIS MORNING
WITH PWAT ARD 2 INCH SUGGEST WET MICROBURSTS IF WE CAN GET SOME ROTATION
GOING WHICH I THINK WE CAN...OVERALL STORM MOTION SHOULD BE ESE ARD
20 KTS WITH WSW LOW LVL INFLOW. AVIATION INTERESTS SHOULD BE ALERT
FOR STRONG CONVECTION THIS AFTN IN S NJ...DEL AND E MD. CONFIDENCE
ABV AVG. WILL ISSUE UPDATED TAFS FOR TIMING OF NW GUSTS...HOPEFULLY
WITH 20-30 MINUTES NOTICE IF SOMETHING WELL ORGANIZED GETS GOING.
TONIGHT...VFR.
OUTLOOK... FRIDAY AND SATURDAY SHOULD BE NICE DAYS WITH HIGH
PRESSURE, BUT SUNDAY INTO MONDAY MAY EXPERIENCE SOME UNSETTLED
WEATHER. LOW CLOUDS, ALONG WITH RAIN AND POSSIBLE REDUCE
VISIBILITIES MAY OCCUR DURING THIS TIME PERIOD.
&&
.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT AS SEAS ARE UP AROUND 5
TO 6 FEET. WAVE WATCH CONTINUES TO SHOW A PEAK AROUND MID-MORNING
WITH A DOWNWARD TREND LATER TODAY AS WINDS DIMINISH AND BECOME MORE
WESTERLY THEN NORTHWESTERLY. THEREFORE WE WILL EXTENDED THE
EXPIRATION TIME A FEW HOURS INTO THE AFTERNOON. THE COLD FRONT WILL
PASS THROUGH LATER THIS EVENING, HOWEVER, SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AHEAD OF THE BOUNDARY. THESE SHOWERS AND STORMS COULD
CAUSE LOCALLY HIGH WINDS AND WAVES AS THEY PASS THROUGH. FRIDAY AND
SATURDAY SHOULD BE FAIRLY QUITE ON THE WATERS, ALTHOUGH WINDS MAY
GUST UP AROUND 20 KNOTS EARLY FRIDAY, BUT OTHERWISE SHOULD BE BELOW
THE 25 KNOT SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. AN AREA
OF LOW PRESSURE IS FORECAST TO MOVE OFF THE MID-ATLANTIC COAST ON
SUNDAY AND MOVE OUT TO SEA ON MONDAY. THE EASTERLY DIRECTION TO THE
FLOW MAY HELP TO KICK UP SEAS SUNDAY INTO MONDAY, ESPECIALLY IN
SWELLS. WINDS MAY GUST UP AROUND 20 KNOTS AS WELL, HOWEVER, BOTH
SEAS AND WINDS ARE FORECAST UNDER ADVISORY CONDITIONS.
&&
.CLIMATE...
CLIMATE SECTION UPDATED 940 AM THIS MORNING...THURSDAY 7/29.
SOLID CONSISTENT SIGNALS ON WARMTH THIS JULY..WITH RESPECT TO THE
PERIOD OF RECORD.
PHL ON TARGET FOR A 2ND WARMEST JULY ON RECORD. THE FIRST 28 DAYS
IN THE BOOKS PLUS THIS MORNINGS LOW AND THE CCF FCST FOR THE
REMAINDER OF THE MONTH WILL GIVE PHL AN APPROXIMATE FINAL OF ~81.5
OR THEREABOUT MONTHLY AVG... SECOND TO THE 82.1 OF 1994 WITH 81.5
OF 1995 CURRENTLY RANKED NUMBER 2.
BELOW IS THE SAME PROCESS AS PHL ABOVE...FIRST 28 DAYS IN THE BOOKS
THIS MORNINGS MIN AND THE REMAINING CCF HI/LOWS FOR THE 29TH-31ST
INCLUDING ANTICIPATED 1AM FRIDAY LOW FOR TODAY-THURSDAY THE 29TH-
CALENDAR DAY.
JULY PROJECTION RANK POR = PERIOD OF RECORD
KABE 76.7 NOT TOP 10
KILG 79.8 6TH TIED WITH 1994. WARMEST EVER 81.2 1955. POR 1894
KRDG 78.8 6TH TIED WITH 1901. WARMEST EVER 81.5 1955. POR 1898
KACY 80.1 WARMEST MONTH EVER! PREVIOUS WARMEST 78.7 JULY/1983. POR 1874
KTTN 80.5 TIED WARMEST MONTH EVER! WHICH WAS JULY/1955. POR 1893
KMPO 71.8 3RD WARMEST. WARMEST 73.2 1955. POR 1902
KPHL 81.5 2ND WARMEST. WARMEST 82.1 1994. POR 1874
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
ANZ450>455.
&&
SYNOPSIS...GORSE/O'HARA
NEAR TERM...MEOLA/O'HARA
SHORT TERM...O'HARA
LONG TERM.../
AVIATION...DRAG/ROBERTSON
MARINE...ROBERTSON
CLIMATE...DRAGHazardous weather outlook, Jul 29, 3:26 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 326 AM EDT THU JUL 29 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-300730- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 326 AM EDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-300730- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 326 AM EDT THU JUL 29 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-300730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 326 AM EDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 6:40 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 AM EDT THU JUL 29 2010
NJZ001-008>010-012>015-PAZ069-291145-
BUCKS PA-EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WESTERN MONMOUTH NJ-
640 AM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX...MONMOUTH...MORRIS...SOMERSET AND SUSSEX COUNTIES...
AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF NEWTON TO 18 MILES SOUTHEAST OF EASTON...MOVING EAST AT 40 MPH.
THE THUNDERSTORMS WILL BE NEAR WHITE MEADOW LAKE...LAKE TELEMARK...
GREEN POND...WHITE HOUSE STATION AROUND 645 AM...CLOVERHILL...
MOUNTAIN LAKES...MORRIS PLAINS...FAR HILLS AROUND 650 AM...KINNELON
AND BUTLER AROUND 655 AM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. GO INDOORS IF
THREATENING WEATHER APPROACHES.
LAT...LON 4034 7402 4040 7513 4106 7462 4104 7442
4097 7427 4089 7427 4089 7433 4086 7431
4074 7436 4067 7445 4066 7440 4059 7444
4060 7421 4047 7426 4046 7412 4041 7399
4047 7401 4047 7399 4041 7396
FORECASTER:POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:12 AM EDT | Special Weather Statement | PHI | Warren | 48 min |
| Jul 29, 6:40 AM EDT | Special Weather Statement | PHI | Hunterdon, Middlesex, Morris, Somerset | 65 min |
| Jul 29, 11:43 AM EDT | Severe Thunderstorm Warning | PHI | Ocean | 32 min |
| Jul 29, 1:31 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 29, 1:56 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 94 min |
| Jul 29, 2:28 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Ocean and 1 more | 92 min |
| Jul 29, 2:35 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 55 min |
| Jul 29, 2:39 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jul 29, 3:21 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 114 min |
| Jul 29, 3:36 PM EDT | Special Marine Warning | PHI | 84 min | |
| Jul 29, 3:43 PM EDT | Special Weather Statement | PHI | Atlantic | 32 min |
| Jul 29, 3:50 PM EDT | Special Weather Statement | PHI | Cape May | 85 min |
| Jul 29, 4:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 29, 1:25 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 95 min |
| Jul 29, 1:50 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 85 min |
| Jul 29, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 41 min |
Nearby
Special Marine Warnings in New Jersey, 2010Every special marine warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.